Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Oct 21, 2021, 6:01 PM EDT for Cameron County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Oct 21, 2021, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Hail
- 0.00 in
- Wind
- 50
County Cameron County, PA
The radar
The State College radar (KCCX), 47 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WWUS81 KCTP 212201
SPSCTP
Special Weather Statement
National Weather Service State College PA
601 PM EDT Thu Oct 21 2021
PAZ010-011-017-212245-
Cameron PA-Clearfield PA-Elk PA-
601 PM EDT Thu Oct 21 2021
...A GUSTY SHOWER WILL IMPACT SOUTHEASTERN ELK...NORTHEASTERN
CLEARFIELD AND SOUTHEASTERN CAMERON COUNTIES THROUGH 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a heavy downpour with
gusty winds over Medix Run, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These strong gusty winds will be near...
Hicks Run around 610 PM EDT.
Stevenson Dam around 625 PM EDT.
Other locations impacted by this storm include Driftwood and
Weedville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4147 7799 4137 7799 4122 7809 4116 7804
4115 7856 4134 7848 4148 7806
TIME...MOT...LOC 2200Z 251DEG 40KT 4129 7834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Oct 21, 5:52 PM EDT, 9 minutes earlier.
Area forecast discussion, Oct 21, 5:52 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service State College PA 552 PM EDT Thu Oct 21 2021 .SYNOPSIS... Low pressure will track north of Pennsylvania through tonight, dragging a cold front through the area. This will result in showers and a few thunderstorms late this afternoon and evening, followed by cooler conditions this weekend. An upper level trough will swing over Pennsylvania Saturday, then begin lifting out by late in the weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Lots of sunshine throughout most of central PA early this afternoon ahead of a slowly advancing cold front over eastern OH. Clouds thickening over northwest PA early this afternoon as the front makes inroads towards PA. Potent shortwave diving through Indiana will drive the front through central PA by this evening causing shower and thunderstorm chances to significantly ramp up over western areas after 20z. Strong large scale forcing, as inferred by model 500-300mb qvec convergence fields, and a plume of deep moisture preceding the front argue for going higher than NBM POPs. Best chance of showers and possible tsra will come with passage of low level jet and plume of highest pwats, occurring late in the day across the northwest mountains and not until around 03Z Friday over the southeast counties. Strong to potentially damaging wind gusts may be a possibility evening over the western counties, given deep layer shear of near 50 knots, with SPC MRGL outlook not changing much from yesterday's forecast. The cold front and associated showers should exit the eastern counties around midnight. Post-FROPA NW flow regime sets in late tonight with plenty of lake clouds and scattered showers over the Allegheny Plateau. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... No changes seen for Friday in high confidence post-FROPA NW flow regime, with plenty of lake clouds and scattered showers expected over the Allegheny Plateau heading into the first half of Friday. An upper level trough will pivot across the area Friday into Saturday, accompanied by cooler temperatures and scattered showers across the northern and western mountains. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... An upper level trough will pivot across the area Friday into Saturday, accompanied by cooler temperatures and scattered showers across the northern and western mountains. By early next week, the focus will shift to a slow-moving area of low pressure lifting out of the midwest. Significant differences exist among med range guidance as to the track and timing of this feature. However, the latest ECENS and GEFS support a chance of rain sometime between late Sunday and late Tuesday, with the bulk of guidance tracking the low south of Pa. This track, combined with a surface high to the north, should result in chilly daytime conditions early next week. Have undercut NBM high temps based on its warm bias in cold air damming scenarios. Drier and seasonable conditions appear likely by the middle of next week, as ridging builds in at the surface and aloft. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... 21Z update... Two lines of gusty showers and storms will move through this evening associated with a cold front. The first line has already passed through BFD with IFR and brief LIFR vis with heavy rain, and will continue to move through over the next few hours. There will be a lull after the first round of SHRA/TSRA then the second line of gusty SHRA will move through after 0Z. After sunset, the intensity of storms and likelihood of thunder will decrease. Restrictions likely in TSRA/SHRA. Later tonight, NW flow behind the front will provide low cigs and scattered SHRA for NW terminals /BFD and JST/ with SHRA possible just east of the Allegheny Front. Low vis is also possible in JST and BFD. For Friday, MVFR cigs and NW flow possible, with JST likely staying IFR most of the day. MDT and LNS will likely stay VFR. Outlook... Fri-Sat...Lingering MVFR cigs and SHRA, mainly N/W. Sun...AM valley fog, then --RA poss mainly S. Mon-Tue...Restrictions in SHRA and low cigs. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Guseman/DeVoir/RXR NEAR TERM...DeVoir/Fitzgerald/RXR SHORT TERM...DeVoir/Fitzgerald/RXR LONG TERM...Fitzgerald/Gartner AVIATION...Wagner
Hazardous weather outlook, Oct 21, 3:37 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service State College PA 337 PM EDT Thu Oct 21 2021 PAZ004>006-010>012-017-018-024-033-221945- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset- 337 PM EDT Thu Oct 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to severe thunderstorms containing gusty west to southwest winds are possible this late this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ019-025>028-034>037-041-042-045-046-049>053-056>059-063>066- 221945- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 337 PM EDT Thu Oct 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 21, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
601 PM EDT Thu Oct 21 2021
PAZ010-011-017-212245-
Cameron PA-Clearfield PA-Elk PA-
601 PM EDT Thu Oct 21 2021
...A GUSTY SHOWER WILL IMPACT SOUTHEASTERN ELK...NORTHEASTERN
CLEARFIELD AND SOUTHEASTERN CAMERON COUNTIES THROUGH 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a heavy downpour with
gusty winds over Medix Run, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These strong gusty winds will be near...
Hicks Run around 610 PM EDT.
Stevenson Dam around 625 PM EDT.
Other locations impacted by this storm include Driftwood and
Weedville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4147 7799 4137 7799 4122 7809 4116 7804
4115 7856 4134 7848 4148 7806
TIME...MOT...LOC 2200Z 251DEG 40KT 4129 7834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 6:23 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Oct 21, 6:54 PM EDT | Special Weather Statement | CTP | Tioga | 66 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.